Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 13, NWS Chicago, IL

May 12, 2016Lake County, Newton County, Indiana

NWS Chicago, IL issued this river flood warning at May 12, 2016, 8:16 PM CDT for Lake County, Newton County, Indiana. It took effect at May 14, 2016, 1:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 12, 2016, 8:16 PM CDT (01:16 UTC)
In effect from
May 14, 2016, 1:00 AM CDT
Expired
May 18, 2016, 12:27 AM CDT
In force
4 days
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Shelby (SLBI3). The gauge peaked at 9.25 ft at May 15, 2016, 1:00 PM CDT.

actionminormoderate8101205/1305/1405/1505/1605/1705/1805/19
Action stage
9.5 ft
Minor stage
10.5 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05518000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

461 
WGUS43 KLOT 130116
FLWLOT
 
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 PM CDT THU MAY 12 2016

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Indiana... 

  Kankakee River at Shelby affecting Lake and Newton Counties

.Rainfall over the past few days combined with additional rainfall 
Friday evening is expected to cause new rises on portions of the 
Kankakee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Additional information can be found at weather.gov/chicago.

&&

INC089-111-131316-
/O.NEW.KLOT.FL.W.0013.160514T0600Z-160516T1200Z/
/SLBI3.1.ER.160514T0600Z.160514T1200Z.160516T0600Z.NO/
816 PM CDT THU MAY 12 2016

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Kankakee River at Shelby.
* from late Friday night to Monday morning.
* At  745 PM Thursday the stage was 8.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 9.1 feet by Saturday morning. The river 
  will fall below flood stage by early Monday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
11 follow-up statements
327 
WGUS83 KLOT 131430
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 AM CDT FRI MAY 13 2016

...The Flood Warning continues for the following rivers in 
Illinois...Indiana...
 
  East Branch Du Page River at Bolingbrook affecting Will County 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC197-140130-
/O.EXT.KLOT.FL.W.0010.000000T0000Z-160514T0130Z/
/BOLI2.1.ER.160512T1720Z.160513T0430Z.160513T1930Z.UU/
930 AM CDT FRI MAY 13 2016

The Flood Warning continues for
  The East Branch Du Page River at Bolingbrook.
* until this evening.
* At  850 AM Friday the stage was 19.9 feet.
* Flood stage is 19.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 19.5 feet...Royce Road floods.

&&
 
LAT...LON 4172 8810 4170 8819 4169 8814 4170 8806
      4177 8805 4178 8810             

$$

INC089-111-140429-
/O.EXT.KLOT.FL.W.0013.160514T1200Z-160518T0600Z/
/SLBI3.1.ER.160514T1200Z.160515T0600Z.160518T0000Z.NO/
930 AM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* from Saturday morning to late Tuesday night.
* At  845 AM Friday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 9.3 feet by early Sunday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$

WDM
305 
WGUS83 KLOT 140144
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
844 PM CDT FRI MAY 13 2016

...The Flood Warning continues for the following rivers in Indiana...
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-141544-
/O.CON.KLOT.FL.W.0013.160514T1200Z-160518T0600Z/
/SLBI3.1.ER.160514T1200Z.160515T0600Z.160518T0000Z.NO/
844 PM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* from Saturday morning to late Tuesday night.
* At  745 PM Friday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 9.3 feet by early Sunday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
054 
WGUS83 KLOT 141439
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 AM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-150439-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1200Z/
/SLBI3.1.ER.160514T1345Z.160515T0000Z.160517T0600Z.NO/
939 AM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday morning.
* At  845 AM Saturday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by this 
  evening. The river will fall below flood stage early Tuesday 
  morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
538 
WGUS83 KLOT 150146
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT SAT MAY 14 2016

...The Flood Warning continues for the following rivers in 
Illinois...Indiana...
 
  Illinois River at La Salle affecting Bureau...La Salle and Putnam 
  Counties 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC011-099-155-151546-
/O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T0600Z/
/LSLI2.1.ER.160512T0155Z.160513T0745Z.160517T0000Z.NO/
846 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Illinois River at La Salle.
* until late Monday night.
* At  745 PM Saturday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday evening.
* Impact...At 21.0 feet...Low lying agricultural areas from 6 miles 
  upstream to 12 miles downstream are flooded.

&&
 
LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896


$$

INC089-111-151545-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1800Z/
/SLBI3.1.ER.160514T1345Z.160515T0600Z.160517T1200Z.NO/
846 PM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday afternoon.
* At  745 PM Saturday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.2 feet through Monday 
  evening...then fall below flood stage Tuesday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
413 
WGUS83 KLOT 151304
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
804 AM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in Indiana...
  
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-160304-
/O.CON.KLOT.FL.W.0013.000000T0000Z-160517T1800Z/
/SLBI3.1.ER.160514T1345Z.160515T1245Z.160517T1200Z.NO/
804 AM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday afternoon.
* At  745 AM Sunday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
106 
WGUS83 KLOT 160108
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT SUN MAY 15 2016

...The Flood Warning continues for the following rivers in Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-161508-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1200Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T0600Z.NO/
808 PM CDT SUN MAY 15 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday morning.
* At  745 PM Sunday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Tuesday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
056 
WGUS83 KLOT 161450
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 AM CDT MON MAY 16 2016

...The Flood Warning continues for the following rivers in Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-170450-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T0000Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T1800Z.NO/
950 AM CDT MON MAY 16 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday evening.
* At  845 AM Monday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.2 feet through this 
  afternoon. The river will fall below flood stage by Tuesday 
  afternoon.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
012 
WGUS83 KLOT 170204
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
904 PM CDT MON MAY 16 2016

...The Flood Warning continues for the following rivers in Indiana...
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-171604-
/O.CON.KLOT.FL.W.0013.000000T0000Z-160518T0000Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T1800Z.NO/
904 PM CDT MON MAY 16 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Tuesday evening.
* At  845 PM Monday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
976 
WGUS83 KLOT 171426
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
926 AM CDT TUE MAY 17 2016

...The Flood Warning continues for the following rivers in Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-180426-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T1200Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160518T0600Z.NO/
926 AM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until Wednesday morning.
* At  845 AM Tuesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 9.1 feet through this 
  afternoon. The river will fall below flood stage by early 
  Wednesday.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$
939 
WGUS83 KLOT 180018
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CDT TUE MAY 17 2016

...The Flood Warning continues for the Kankakee River at Shelby 
affecting Lake and Newton Counties in Indiana...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-180545-
/O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T0545Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T2345Z.NO/
718 PM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Kankakee River at Shelby.
* until late tonight.
* At  645 PM Tuesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722

$$

Izzi
867 
WGUS83 KLOT 180527
FLSLOT
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 AM CDT WED MAY 18 2016

...The Flood Warning is cancelled for the following rivers in 
Indiana...
 
  Kankakee River at Shelby affecting Lake and Newton Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

INC089-111-180557-
/O.CAN.KLOT.FL.W.0013.000000T0000Z-160518T0545Z/
/SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T2345Z.NO/
1227 AM CDT WED MAY 18 2016

The Flood Warning is cancelled for
  The Kankakee River at Shelby.
* At 1145 PM Tuesday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  6:45 PM Tuesday.
* Forecast...The river will continue to fall to 8.5 feet by Thursday 
  morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.

&&
 
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 12, 6:48 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 12, 6:48 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
648 PM CDT THU MAY 12 2016

.SHORT TERM...
307 PM CDT

THROUGH Friday Night...

An upper level anticyclonic circulation evident in water vapor
imagery over eastern Alaska and into the Yukon Territories of
northwestern Canada is resulting from impressive positive 500 MB
height anomalies of around 3.5 sigma. This feature will help carve
out a large trough...featuring negative 500 MB height anomalies of
2-3 sigma...over the Great Lakes Region for the upcoming weekend.
Overall...this will result in a transition to a period of much
below average temperatures for the weekend over the region. There
will also be a period of showers and storms over the area late
Friday into Friday evening along the leading edge of colder air
mass.

An area of convective activity has developed early this afternoon
in association with a mid-level disturbance and surface cold
frontal boundary. However...the main focus for this activity has
shifted mainly east of the area. Otherwise...skies are starting to
break up a bit over the western CWA...but surface temperatures
remain in the mid to upper 60s in the wake of the cold frontal
passage.

The main forecast concern during the short term period will be
the chances of showers and storms late Friday into Friday evening
as a strong cold front...and an associated upper level disturbance
shift into the area. In response to the anonymously strong upper
ridging into northwest Canada...a strong PV anomaly will be forced
to dig southeastward into the western Great Lakes by Friday
evening. Overall...this disturbance will bring together several
ingredients favorable for a good area of showers and some
thunderstorms into Friday evening ahead of an approaching strong
surface cold front. First...on the larger scale...a developing and
strengthening northwesterly upper level jet of 120+ KT over the
Northern Plains through the Mid-Mississippi Valley will place the
area within the favorable exit region of this jet...resulting in
good dynamics to supporting an area of forced ascent over the
area. These larger scale dynamics also look to supplement a
developing and strengthening area of lower level frontogenesis as
a surface wave develops over the area along the approaching cold
front. Finally...it also appears that a narrow corridor of lower-
level moisture and instability will be advected back into portions
of the region out ahead of the developing surface wave.

While it appears that the entire area will see good chances for
showers late Friday from this system...the threat of severe
thunderstorms appears that it could be better to the southwest of
the area...in closer proximity to the axis of better moisture and
instability. In spite of this...I cant rule out the possibility
for a few strong to severe thunderstorms getting into my
southwestern counties into Friday evening...as a corridor of
steeper mid-level lapse rates looks to move over the area ahead of
an approaching mid-level dry slot. Given the likely presence of a
favorable kinematic field over the area...this could support a
threat of hail across southwestern portions of the area. Also
given the good dynamics with this system...some decent rainfall
amounts could occur...possibly up to or just in excess of an inch
in some areas.

The shower and storm chances should hold off until early to mid
afternoon over north Central Illinois...and until late afternoon
over the remainder of the area. These showers and storms should
then end over most of the area by midnight as the cold front moves
through. Behind the front...expect winds to shift northwesterly
and cold air to filter into the area by Saturday.

KJB

&&

.LONG TERM...
322 PM CDT

Saturday THROUGH Thursday...

Following Friday evenings cold front...unseasonable cold air will
move into the region. Model guidance continues to advertise 850 MB
temperatures around -4 C moving over the area on Saturday. This
ranks amongst some of the coldest such temperatures on record for
this time of year. As such...expect well bellow normal high
temperatures on Saturday. Even know some sunshine is possible...it
appears that a deck of diurnal strato-cumulus clouds will develop
during the day and keep highs in the low 50s in most areas. These
cold daytime highs could also set the stage for a very cold night
in the mid 30s Saturday night...with possible frost over northern
Illinois. We have added patchy frost over north central Illinois
during this period as forecast lows are expected to drop into the
32 to 34 degree range. This may require a frost advisory as we get
closer.

Temperatures will remain chilly Sunday...though a few degrees
warmer than Saturdays highs. Slightly warmer temperatures...back
into the 60s are expected next week. However...will low pressure
expected to track to our south...expect northeasterly winds off
the lake during much of the period. Therefore...cooler conditions
can be expected near the lake. There will also be additional
chances of precipitation next week...with a more active weather
pattern across the central CONUS. However...there continues to be
uncertainties on how much precipitation will fall locally.

KJB

&&

.AVIATION...
FOR THE 00Z TAFS...

648 pm...Strong/gusty westerly winds will diminish this evening
and to under 10kts overnight with current cu/stratocu deck
dissipating through the late evening.

A fast moving low pressure will move across the are Friday
evening. West/northwest winds Friday morning are expected to turn
more to the southwest by early afternoon. A weak trough appears to
develop ahead of the approaching low and this could allow either a
period of light and variable winds or winds shifting to light
north or northeast for the Chicago area terminals. Eventually,
winds will shift north or northeast by early Friday evening. The
gradient is expected to tighten so a period of gusty or perhaps
strong north/northeast winds is possible.

A period of rain is expected from late Friday afternoon into
Friday evening. The best instability for thunder appears to
remain mainly southwest of the terminals. However, there is some
potential for thunderstorms at all the terminals from late
afternoon at rfd thru mid evening elsewhere though could be a
narrow window of just a few hours for best thunder chances.

Cigs will remain vfr until precip arrives and with falling precip,
the low passing over the terminals and possible northeast flow off
the lake, there could be a period of ifr/lifr cigs early/mid
Friday evening. cms

&&

.MARINE...
227 PM CDT

Low pressure continues to track across Lake Michigan with a few
showers and thunderstorms tracking along the southern half of the
lake. Dense fog continues to show up on a few coastal surface
observations and satellite this afternoon. The low level moisture
appears to stay put through tonight for the northern half...while
the southern half will not likely see whole-sale improvements
until this evening. Clearing of the fog will be tied to a drying
westerly wind. Expect a better clearing trend for the northern
lake on Friday morning.

The rest of Friday will have a bit of a lull in the weather pattern
until the evening hours when another low and cold front push
through. This will bring a quick shot at thunderstorms...but the
threat for severe storms will remain south of the lake. Strong NW
winds will however be tied to the low. This will amplify winds to
over 20kt from the NW and create strong wave action in Southern Lake
Michigan. Expecting Small craft Advisory conditions to be met
late Friday night into Saturday...but will hold off on issuing
until a later forecast.

MM

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Dense Fog Advisory...LMZ777-LMZ779 UNTIL 11 PM Thursday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 12, 4:15 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 PM CDT THU MAY 12 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
132115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
415 PM CDT THU MAY 12 2016 /515 PM EDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

FLOODING IS EXPECTED ALONG PORTIONS OF THE ILLINOIS AND THE EAST
BRANCH OF THE DUPAGE RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  ELEVATED RISK OF SEVERE THUNDERSTORMS.
TUESDAY AND WEDNESDAY...
  LIMITED RISK OF THUNDERSTORMS.

DISCUSSION:

THERE IS A RISK FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON
THROUGH EARLY FRIDAY EVENING. THE MAIN THREAT WILL MAINLY BE ALONG
AND WEST OF A LINE FROM STERLING THROUGH MENDOTA TO PONTIAC. THE
PRIMARY THREATS FROM ANY SEVERE STORMS WOULD BE LARGE HAIL AND
STRONG WIND GUSTS.

THERE IS A THREAT OF FROST ACROSS NORTH CENTRAL ILLINOIS SATURDAY
NIGHT.

IN ADDITION...FLOODING IS EXPECTED ALONG PORTIONS OF THE
ILLINOIS...KANKAKEE AND THE EAST BRANCH OF THE DUPAGE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-132115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
415 PM CDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SMALL CHANCE OF THUNDERSTORMS EARLY FRIDAY EVENING.

STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY NIGHT INTO SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
415 PM CDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE OVER THE LAKE INTO THIS EVENING
OVER SOUTHERN LAKE MICHIGAN...AND WILL LIKELY CONTINUE TONIGHT
OVER NORTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SMALL CHANCE OF THUNDERSTORMS EARLY FRIDAY EVENING.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.